Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kw1980

Worse Before It Gets Better

Recommended Posts

I am in the worse before it gets better stage with Tazorac and really questionig whether to keep moving forward with the same regimen. I was on Differin for a long while before being prescribed tazorac with pretty good results but my dermatologist suggested Tazorac if I wanted to knock out the remaing acne that Differin couldn't seem to clear up. I went to the dermatologist to help make my skin better, not make matters worse, but that is definitely how it have ended up.

Anyone out there have some encouraging "light at the end of the tunnel" experiences.

I have been on Tazorac for about 3 weeks. Even if it improves for the next 3 weeks I will probably still be at a worse spot then I was at before I began the treatement.

Link to comment
Share on other sites

I would stick with it - what do you have to lose if its all ready bad? You know chances are good that its going to clear up if its the initial breakout. Plus retinoids are suppose to make the red mark go away quicker. Of course if its really bad, you should go back to your derm to make sure its not some kind of reaction or maybe ask for a topical antibiotic as well.

I've just started differin so I'm expecting breakout soon but I had one when I started using an AHA cream - my face looked and felt so rough and bumpy :( I also had a couple of lovely big ones on my chin just in time for a job interview (I got the job anyway lol, so skin isnt everything) But it did get much better. And now its months later, time goes so quickly.

Link to comment
Share on other sites

I would stick with it - what do you have to lose if its all ready bad? You know chances are good that its going to clear up if its the initial breakout. Plus retinoids are suppose to make the red mark go away quicker. Of course if its really bad, you should go back to your derm to make sure its not some kind of reaction or maybe ask for a topical antibiotic as well.

I've just started differin so I'm expecting breakout soon but I had one when I started using an AHA cream - my face looked and felt so rough and bumpy :( I also had a couple of lovely big ones on my chin just in time for a job interview (I got the job anyway lol, so skin isnt everything) But it did get much better. And now its months later, time goes so quickly.

Thanks for the response. Its not so bad that I feel the need to go back to the derm so I will just stick it out for the recommended 2 to 3 months before results are expected. Thanks again.

Link to comment
Share on other sites

Definitely stick with it..you can go through some of my log, I have times when I wouldn't leave my apt. for up to 5 days now I look in the mirror and actually think I'm pretty!

It's worth the patience and just use it as directed by your doctor and try to drink as much water as you can. :) Feel better okay.

Link to comment
Share on other sites

Definitely stick with it..you can go through some of my log, I have times when I wouldn't leave my apt. for up to 5 days now I look in the mirror and actually think I'm pretty!

Awwww! That's WONDERFUL! :D

To the original poster, Please read the following post on how topical retinoids work and why patience and perseverance is required when using topical retinoids: http://www.acne.org/messageboard/Info-reti...ial-t98395.html Please also realize that at least three months on the medication is required for noticing full benefit. You may experience an 'initial breakout' (explained in previous link) that's due to the purging effect of retinoids.

Link to comment
Share on other sites

I have mixed views about Tazorac. I was prescribed it, but before using it, went to another dermatologist to see what all my options were. At the time, I was considering accutane, so I consulted my new dermatologist about it. He told me that Tazorac was his least favorite prescription to prescribe.... that really worried me..... especially because he graduated from Harvard..... If you have already started it, stick with it.

Link to comment
Share on other sites

everyone's skin is different and that goes for dermatologists too.

I used Differin for 4 months. My skin was a roller coaster and I was pretty disappointed that I felt like I went through such horrible initial breakouts and peeling all for nothing. sounds like you were pretty improved after using it though.

I saw a new dermatologist and was switched to a combo of things which include Tazorac. I was nervous because he said it was the strongest retinoid.

I am on week 8 and quite impressed. like i said everyone's skin is different though. i read all the logs about differin and how it worked for so many people and to "stick with it" and by week 16 enough was enough and i knew things were just getting worse and it wasnt for me. just because tazorac is working for me, doesn't mean it will for you. definitely wait until 6-8 weeks but i think there is a point when you know something is not working for you.

i'm also on a very low dose antibiotic to help the transition to using a new product.

sorry you're having such a hard time with this cream. see what happens in three weeks. it's all trial and error so if tazorac isnt for you, it doesnt mean it was the last thing on the planet that could have helped you.

Link to comment
Share on other sites

Thanks everyone for the great responses and all the encouragement. Just about through with week 4 and I think I may be turning the corner. At the very least the peeling has defintely subsided, which is nice. I will stick with it for at least another month and reass at that time.

Good luck to all of you with your own individual regimens.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×